MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. PICO SINGLE USE NPWT 10X20CM; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP

SMITH & NEPHEW MEDICAL LTD. PICO SINGLE USE NPWT 10X20CM; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Model Number 66800951
Medical Device Problem Code Pumping Stopped (1503)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/24/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported, after procedure when put batteries in pump and all of the lights came on, never turned off, and pump would not apply negative pressure.The procedure finished with a smith and nephew backup device.
 
Additional Manufacturer Narrative
We have now concluded our investigation for the complaint received.A review of the batch manufacturing records could not be performed as no part number was provided, however, there are no indications to suggest that the device did not meet specifications upon release into distribution.A complaint history review was carried out using the lot number provided, there have been further complaints reported with this failure mode in the past three years.The device was intended for use in treatment.The returned device was evaluated.A relationship between the event and the device was confirmed.An initial visual inspection did not identify any issues.When fresh batteries were inserted into the device all indicator lights were solidly illuminated and the device did not function.No performance data could be extracted from the device.Further investigation into this failure will be carried out with a cross functional team.The root cause remains undetermined.It is possible that a software issue caused the reported event.We will continue to monitor for any adverse trends relating to this product range.

Brand Name
PICO SINGLE USE NPWT 10X20CM
Common Device Name
NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
MDR Report Key10550535
Report Number8043484-2020-02892
Device Sequence Number16892162
Product Code OMP
UDI-Device Identifier05000223477073
UDI-Public05000223477073
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number66800951
Device Catalogue Number66800951
Device Lot Number2002
Initial Date Received by Manufacturer 08/24/2020
Supplement Date Received by Manufacturer10/02/2020
Initial Report FDA Received Date09/17/2020
Supplement Report FDA Received Date10/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1